CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Model Number |
C6360 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that the c6360, spectrum ii suture hook, 45 degree right, was being used during a shoulder scope procedure on the date of (b)(6) 2023, when it was reported, ¿instrument broke during surgery.(the instrument had fragmented)¿.After further assessment, it was reported, the device did fragment into the surgical site, but it was retrieved with a forcep instrument.The procedure was completed with no delay.There was no report of patient or user injury, prolonged hospitalization, or medical invention.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Additional Manufacturer Narrative
Corrections: b.5 changed the word "invention" to "intervention." reported event ¿instrument broke during surgery¿ was inconclusive.The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 15 reports, regarding 16 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not exceed five (5) procedure per limited reuse suture hook.Do not use disposable suture hook for more than one (1) procedure.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
The distributor reported on behalf of the customer that the c6360, spectrum ii suture hook, 45 degree right, was being used during a shoulder scope procedure on the date of 12feb23, when it was reported, ¿instrument broke during surgery.(the instrument had fragmented)¿.After further assessment, it was reported, the device did fragment into the surgical site, but it was retrieved with a forcep instrument.The procedure was completed with no delay.There was no report of patient or user injury, prolonged hospitalization, or medical intervention.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.